Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 122, NWS La Crosse, WI

August 25, 2014Adams County, Juneau County, Monroe County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 25, 2014, 3:31 AM CDT for Adams County, Juneau County, Monroe County, Wisconsin. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2014, 3:31 AM CDT (08:31 UTC)
Expired
Aug 25, 2014, 4:30 AM CDT
In force
59 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adams County, WI, Juneau County, WI, Monroe County, WI

The radar

The La Crosse radar (KARX), 77 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 3:33 AM CDTTSTM WND DMGTomah, WITREES AND LARGE BRANCHES DOWN IN TOMAH
Aug 25, 3:51 AM CDTTSTM WND GST 48Camp Douglas, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2014-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2014-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

534 
WUUS53 KARX 250831
SVRARX
WIC001-057-081-250930-
/O.NEW.KARX.SV.W.0122.140825T0831Z-140825T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
331 AM CDT MON AUG 25 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MONROE COUNTY IN WEST CENTRAL WISCONSIN...
  JUNEAU COUNTY IN CENTRAL WISCONSIN...
  ADAMS COUNTY IN CENTRAL WISCONSIN...

* UNTIL 430 AM CDT

* AT 331 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR MILLSTON TO 9 MILES SOUTH OF TOMAH...MOVING
  EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW LISBON AROUND 345 AM CDT.
  NECEDAH AROUND 355 AM CDT.
  DELLWOOD...CASTLE ROCK LAKE AND PETENWELL LAKE AROUND 400 AM CDT.
  FRIENDSHIP...ADAMS AND NEW ROME AROUND 410 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
STRONGS PRAIRIE...BIG FLATS...NORWALK...CAMP DOUGLAS AND WILTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4373 9071 4415 9069 4414 9034 4416 9034
      4416 9031 4425 9031 4425 8960 4393 8960
TIME...MOT...LOC 0831Z 250DEG 47KT 4415 9057 4385 9046 

HAIL...<.75IN
WIND...60MPH

$$

HALBACH
8 follow-up statements
764 
WWUS53 KARX 250839
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
339 AM CDT MON AUG 25 2014

WIC001-057-081-250930-
/O.CON.KARX.SV.W.0122.000000T0000Z-140825T0930Z/
MONROE WI-JUNEAU WI-ADAMS WI-
339 AM CDT MON AUG 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR EASTERN MONROE...JUNEAU AND ADAMS COUNTIES...

AT 339 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF MILLSTON TO 9 MILES SOUTHEAST OF
TOMAH...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  NEW LISBON AROUND 350 AM CDT.
  NECEDAH AROUND 400 AM CDT.
  DELLWOOD...CASTLE ROCK LAKE AND PETENWELL LAKE AROUND 405 AM CDT.
  FRIENDSHIP...ADAMS AND NEW ROME AROUND 415 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
STRONGS PRAIRIE...BIG FLATS...NORWALK...CAMP DOUGLAS AND WILTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4373 9071 4415 9069 4414 9034 4416 9034
      4416 9031 4425 9031 4425 8960 4393 8960
TIME...MOT...LOC 0839Z 250DEG 47KT 4416 9051 4386 9040 

HAIL...<.75IN
WIND...60MPH

$$

JSB
473 
WWUS53 KARX 250848
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
348 AM CDT MON AUG 25 2014

WIC001-057-081-250930-
/O.CON.KARX.SV.W.0122.000000T0000Z-140825T0930Z/
MONROE WI-JUNEAU WI-ADAMS WI-
348 AM CDT MON AUG 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR EASTERN MONROE...JUNEAU AND ADAMS COUNTIES...

AT 348 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF NECEDAH TO NEAR NEW LISBON...
MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  CASTLE ROCK LAKE AND NECEDAH AROUND 400 AM CDT.
  PETENWELL LAKE AND DELLWOOD AROUND 405 AM CDT.
  FRIENDSHIP...NEW ROME AND ADAMS AROUND 410 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
STRONGS PRAIRIE...BIG FLATS...NORWALK...CAMP DOUGLAS AND WILTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4373 9071 4415 9069 4414 9034 4416 9034
      4416 9031 4425 9031 4425 8960 4393 8960
TIME...MOT...LOC 0848Z 255DEG 46KT 4412 9028 4384 9017 

HAIL...<.75IN
WIND...60MPH

$$

JSB
107 
WWUS53 KARX 250900
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
400 AM CDT MON AUG 25 2014

WIC081-250908-
/O.CAN.KARX.SV.W.0122.000000T0000Z-140825T0930Z/
MONROE WI-
400 AM CDT MON AUG 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4381 9028 4416 9031 4425 9031 4425 8960
      4393 8960
TIME...MOT...LOC 0858Z 248DEG 50KT 4423 9016 4395 9005 

$$

WIC001-057-250930-
/O.CON.KARX.SV.W.0122.000000T0000Z-140825T0930Z/
JUNEAU WI-ADAMS WI-
400 AM CDT MON AUG 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTHWESTERN JUNEAU AND ADAMS COUNTIES...

AT 358 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BABCOCK TO NEAR DELLWOOD...MOVING EAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  FRIENDSHIP...ADAMS AND NEW ROME AROUND 410 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
STRONGS PRAIRIE...BIG FLATS...CAMP DOUGLAS...KELLY AND CUTLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4381 9028 4416 9031 4425 9031 4425 8960
      4393 8960
TIME...MOT...LOC 0858Z 248DEG 50KT 4423 9016 4395 9005 

HAIL...<.75IN
WIND...60MPH

$$

JSB
770 
WWUS53 KARX 250908
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
408 AM CDT MON AUG 25 2014

WIC001-057-250930-
/O.CON.KARX.SV.W.0122.000000T0000Z-140825T0930Z/
JUNEAU WI-ADAMS WI-
408 AM CDT MON AUG 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTH CENTRAL JUNEAU AND ADAMS COUNTIES...

AT 408 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF BABCOCK TO 6 MILES EAST OF
PETENWELL LAKE TO DELLWOOD...MOVING NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTH CENTRAL JUNEAU AND ADAMS COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...STRONGS PRAIRIE...BIG FLATS...COLBURN...FINLEY AND
HIGHWAY 13 AND COUNTY E.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4385 9005 4424 9015 4425 8960 4393 8960
TIME...MOT...LOC 0908Z 247DEG 48KT 4424 9002 4412 8988 4395 8997 

HAIL...<.75IN
WIND...60MPH

$$

JSB
340 
WWUS53 KARX 250912
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
412 AM CDT MON AUG 25 2014

WIC001-057-250930-
/O.CON.KARX.SV.W.0122.000000T0000Z-140825T0930Z/
JUNEAU WI-ADAMS WI-
412 AM CDT MON AUG 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTH CENTRAL JUNEAU AND ADAMS COUNTIES...

AT 412 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF BABCOCK TO 6 MILES EAST OF
PETENWELL LAKE TO DELLWOOD...MOVING NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  FRIENDSHIP...ADAMS AND NEW ROME AROUND 420 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
STRONGS PRAIRIE...BIG FLATS...COLBURN...FINLEY AND HIGHWAY 13 AND
COUNTY E.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4387 8995 4417 9013 4423 9015 4425 8960
      4393 8960
TIME...MOT...LOC 0912Z 247DEG 48KT 4424 9002 4412 8988 4395 8997 

HAIL...<.75IN
WIND...60MPH

$$

JSB
169 
WWUS53 KARX 250920
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
420 AM CDT MON AUG 25 2014

WIC001-057-250930-
/O.CON.KARX.SV.W.0122.000000T0000Z-140825T0930Z/
JUNEAU WI-ADAMS WI-
420 AM CDT MON AUG 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTH CENTRAL JUNEAU AND ADAMS COUNTIES...

AT 420 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NEW ROME TO 11 MILES WEST OF PLAINFIELD TO NEAR
FRIENDSHIP...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTH CENTRAL JUNEAU AND ADAMS COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...STRONGS PRAIRIE...BIG FLATS...COLBURN...FINLEY AND
HIGHWAY 13 AND COUNTY E.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4387 8995 4417 9013 4423 9015 4425 8960
      4393 8960
TIME...MOT...LOC 0920Z 250DEG 41KT 4429 8984 4417 8970 4400 8979 

HAIL...<.75IN
WIND...60MPH

$$

JSB
197 
WWUS53 KARX 250925
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
425 AM CDT MON AUG 25 2014

WIC057-250934-
/O.CAN.KARX.SV.W.0122.000000T0000Z-140825T0930Z/
JUNEAU WI-
425 AM CDT MON AUG 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JUNEAU COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4396 8977 4424 8986 4425 8960 4393 8960
TIME...MOT...LOC 0924Z 241DEG 54KT 4436 8972 4424 8958 4407 8967 

$$

WIC001-250930-
/O.CON.KARX.SV.W.0122.000000T0000Z-140825T0930Z/
ADAMS WI-
425 AM CDT MON AUG 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTHEASTERN ADAMS COUNTY...

AT 424 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAKE WAZEECHA TO NEAR PLAINFIELD TO 10 MILES NORTHEAST
OF FRIENDSHIP...MOVING NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN ADAMS COUNTY...INCLUDING THE FOLLOWING LOCATIONS...BIG
FLATS...COLBURN...COUNTY ROADS D AND W...LAKE CAMELOT AND LAKE
SHERWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4396 8977 4424 8986 4425 8960 4393 8960
TIME...MOT...LOC 0924Z 241DEG 54KT 4436 8972 4424 8958 4407 8967 

HAIL...<.75IN
WIND...60MPH

$$

JSB
114 
WWUS53 KARX 250927
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
427 AM CDT MON AUG 25 2014

WIC001-250937-
/O.EXP.KARX.SV.W.0122.000000T0000Z-140825T0930Z/
ADAMS WI-
427 AM CDT MON AUG 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAMS COUNTY WILL
EXPIRE AT 430 AM CDT...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4396 8977 4424 8986 4425 8960 4393 8960
TIME...MOT...LOC 0926Z 250DEG 47KT 4436 8972 4424 8958 4407 8967 

$$

JSB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:30 AM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Aug 25, 2:30 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
230 AM CDT MON AUG 25 2014

.SHORT TERM...(TODAY)
ISSUED AT 230 AM CDT MON AUG 25 2014

A COLD FRONT WAS SLIDING EASTWARD ACROSS THE REGION EARLY THIS
MORNING. LOW LEVEL MOISTURE TRANSPORT WAS FEEDING STORM
PRODUCTION...WITH AN AXIS OF 3K J/KG MUCAPE HELPING THE STORMS
ALONG. THE STORMS WILL PERSIST FOR A FEW HOURS PAST
DAYBREAK...FOCUSING MORE INTO NORTHEAST IA/SOUTHWEST WI WHERE THE
NOSE OF THE MOISTURE TRANSPORT WILL CO-LOCATE WITH UPGLIDE ON THE
305-315 K ISENTROPIC SFCS. RAP13/HRRR/HOPWRF MODEL RUNS PUSH THE
SHOWERS/STORMS EAST OF THE FORECAST AREA BY 15Z.

LATER IN THE AFTERNOON...SHOWERS AND STORMS COULD REDEVELOP ALONG
THE SAGGING BOUNDARY...BUT LIKELY EAST/SOUTH OF THE FORECAST AREA.

.LONG TERM...(TONIGHT THROUGH SUNDAY)
ISSUED AT 230 AM CDT MON AUG 25 2014

STILL LOOKING LIKE A PROLONGED PERIOD OF RAIN CHANCES...ALTHOUGH
LATEST MODEL SOLUTIONS HAVE SHIFTED THE HIGHER CHANCES SOUTHWARD.
KEY PLAYERS INCLUDE...

1) SURFACE FRONT. THE COLD FRONT THAT SLIDES ACROSS THE REGION TODAY
WILL EXTEND FROM NORTHEAST WI INTO SOUTHERN IA LATE
TONIGHT...GRADUALLY TAKING UP A MORE WEST-EAST ORIENTATION ACROSS
SOUTHERN IA/NORTHERN-CENTRAL ILL ON TUE. WITH THE UPPER LEVEL FLOW
WEAK AND MOSTLY ZONAL TO BROAD RIDGING...NOT A LOT OF IMPETUS FOR
THE FRONT TO MOVE. IT SHOULD FINALLY GET A PUSH EAST/SOUTHEAST
TOWARD THE UPCOMING WEEKEND AS AN UPPER LEVEL SHORTWAVE TROUGH
TRACKS EAST ACROSS THE CENTRAL PLAINS.

2) LOW LEVEL JET/MOISTURE TRANSPORT. NAM/GFS FOCUS THE NOSE OF THE
850 MB JET AND MAIN PUSH OF THE LOW LEVEL MOISTURE INTO EASTERN
NEB/WESTERN IA TONIGHT...TUE AND WED NIGHTS. EXPECT MCS ACTIVITY IN
THESE REGIONS...TRACKING EAST AROUND/ALONG THE SURFACE FRONT.

3) INSTABILITY AND WIND SHEAR. AFTERNOON SBCAPES IN EXCESS OF 4K
J/KG ALONG AND SOUTH OF THE BOUNDARY EXPECTED THROUGH THE WEEK.
INSTABILITY WEAKER AND ELEVATED NORTH OF THERE...WITH NOT ALL THAT
MUCH INDICATED VIA BUFKIT SOUNDINGS.

FOR WIND SHEAR...THE DEEPEST AND STRONGEST CONTINUES TO LIE IN THE
COLD AIR WELL NORTH OF THE FRONT...DISPLACED FROM THE FAVORABLE
INSTABILITY.

THE LIKELY RESULT FROM THIS IS THAT THE THREAT FOR ORGANIZED SEVERE
WEATHER IN THE FORM OF LARGE HAIL AND DAMAGING WINDS WILL BE
LIMITED. CERTAINLY COULD SEE A FEW STRONG TO POSSIBLY SEVERE STORMS
OVER THE NEXT FEW DAYS...BUT CURRENT SCENARIO DOESN/T SUPPORT A
SIGNIFICANT THREAT. HOWEVER...THERE COULD STILL BE HEAVY RAIN
IMPACTS. MORE ON THAT IN THE HYDROLOGY SECTION BELOW.

OVERALL...MOST OF THE RAIN THREAT WILL BE FOR NORTHEAST IA-SOUTHWEST
WI TONIGHT INTO WED NIGHT. THE RAIN CHANCES RETURN FOR THE ENTIRE
FORECAST AREA LATE WED NIGHT INTO FRIDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1051 PM CDT SUN AUG 24 2014

SHOWERS AND THUNDERSTORMS ARE LIKELY OVERNIGHT INTO MONDAY MORNING
AHEAD OF A COLD FRONT THAT CURRENTLY IS IN EASTERN MINNESOTA/CENTRAL
IOWA. A HIGHLY UNSTABLE AIR MASS AHEAD OF THIS FRONT SHOULD HELP TO
KEEP THIS LINE OF DEVELOPING THUNDERSTORMS GOING AS THEY TRACK TO
THE EAST OVERNIGHT WITH VISIBILITY LIKELY DROPPING DOWN TO IFR FOR A
BRIEF PERIOD. WINDS WILL THEN SHIFT AROUND TO THE WEST THIS
AFTERNOON ON INTO MONDAY NIGHT AS THE FRONT SLOWLY SHIFTS TO THE
EAST.

&&

.HYDROLOGY...
ISSUED AT 230 AM CDT MON AUG 25 2014

WARM CLOUD DEPTHS REMAIN IN THE 3.5-4KFT RANGE THROUGH THE WORK
WEEK...WITH PWS GENERALLY FROM 1.5 TO AS MUCH AS 2 INCHES. FAVORABLE
FOR EFFICIENT RAIN PRODUCERS. THE WEST-EAST RUNNING STATIONARY FRONT
MEANS TRAINING STORMS...AND COULD RESULT IN ROUNDS OF STORMS ACROSS
THE SAME LOCATIONS. WHERE THE BOUNDARY LIES IS KEY TO THE HEAVY RAIN
THREAT. LATEST MODEL SOLUTIONS HAVE SHIFTED IT A BIT FARTHER
SOUTH...TAKING THE MAIN AXIS FOR HEAVY RAIN SOUTH. HOWEVER...KICKER
SHORTWAVE FOR THU WILL FIRE SHOWERS/STORMS...AND HEAVY RAIN WOULD BE
LIKELY LOCALLY. OVERALL...THE THREAT FOR RIVER RISES AND FLASH
FLOODING FROM TRAINING STORMS/REPEATED ROUNDS OF RAINFALL LOOKS A
BIT LESS. STILL...NOT CONVINCED THERE IS NO THREAT AND TRENDS WILL
HAVE TO BE WATCHED THROUGH THE WEEK.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...RIECK
LONG TERM....RIECK
AVIATION.....HALBACH
HYDROLOGY....RIECK
Hazardous weather outlook, Aug 24, 9:16 PM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
916 PM CDT SUN AUG 24 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-251200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
916 PM CDT SUN AUG 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST TO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BECOME LIKELY OVERNIGHT...WITH A FEW
STRONG...POSSIBLY SEVERE STORMS WITH LARGE HAIL...STRONG WINDS AND
HEAVY RAIN THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE THUNDERSTORM CHANCES THROUGH THE PERIOD. WHILE ITS
UNCERTAIN IF ANY DAY WILL HOLD AN ORGANIZED SEVERE THREAT...ANY
STRONGER STORM WOULD BE CAPABLE OF HEAVY DOWNPOURS...SMALL HAIL
AND GUSTY WINDS.

WITH SEVERAL ROUNDS OF THUNDERSTORMS EXPECTED THIS WEEK...
REPEATED SOAKINGS COULD RESULT IN RIVER RISES OR POSSIBLY FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

HALBACH/RIECK

In the hours before

Local storm report, Aug 25, 2:53 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
253 AM CDT MON AUG 25 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 AM     TSTM WND GST     1 N FRENCH ISLAND       43.88N 91.26W
08/25/2014  M47 MPH          LA CROSSE          WI   ASOS

&&

BOYNE
Local storm report, Aug 25, 3:06 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
306 AM CDT MON AUG 25 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     TSTM WND DMG     COLWELL                 43.16N 92.59W
08/25/2014                   FLOYD              IA   TRAINED SPOTTER

            SMALL TREE BRANCHES DOWN AND POWER KNOCKED
            OUT IN TOWN POSSIBLE TRANSFORMER STRUCK BY
            LIGHTNING

&&

BOYNE
Local storm report, Aug 25, 3:11 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
311 AM CDT MON AUG 25 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     TSTM WND GST     7 SSE LA CROSSE         43.73N 91.18W
08/25/2014  E45 MPH          LA CROSSE          WI   NWS EMPLOYEE

            WINDS 40 TO 45 MPH. SOME LEAF LITTER DOWN
            FROM TREES.

&&

BOYNE
Local storm report, Aug 25, 3:13 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
313 AM CDT MON AUG 25 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 AM     TSTM WND GST     PRESTON                 43.67N 92.08W
08/25/2014  M45 MPH          FILLMORE           MN   AWOS

            PRESTON AIRPORT

&&

BOYNE
Local storm report, Aug 25, 3:18 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
318 AM CDT MON AUG 25 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 AM     TSTM WND DMG     THORP                   44.96N 90.80W
08/25/2014                   CLARK              WI   UTILITY COMPANY

            EXCEL ENERGY REPORTS 69 CUSTOMERS WITHOUT
            POWER

&&

BOYNE
Local storm report, Aug 25, 3:29 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
329 AM CDT MON AUG 25 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 AM     TSTM WND DMG     COLBY                   44.91N 90.32W
08/25/2014                   CLARK              WI   UTILITY COMPANY

            EXCEL ENERGY REPORTED 37 CUSTOMERS WITHOUT
            POWER

&&

BOYNE

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 1:53 AM CDTSpecial Weather StatementARXJackson52 min
Aug 25, 1:58 AM CDTSevere Thunderstorm WarningARXClark, Jackson31 min
Aug 25, 2:35 AM CDTSpecial Weather StatementARXTaylor25 min
Aug 25, 2:44 AM CDTSpecial Weather StatementARXLa Crosse, Monroe31 min
Aug 25, 2:52 AM CDTSevere Thunderstorm WarningARXJackson, La Crosse, Monroe, Trempealeau38 min
Aug 25, 3:23 AM CDTSevere Thunderstorm WarningARXClark, Jackson52 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.